Alert archive / Maryland / Flash Flood Warnings in 2012
Flash Flood Warning 24, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 9, 2012, 2:48 AM EDT for Frederick County, Maryland. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2012, 2:48 AM EDT (06:48 UTC)
- Expired
- Jul 9, 2012, 5:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
County Frederick County, MD
The radar
The Sterling radar (KLWX), 56 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 3:30 AM EDT | FLASH FLOOD | 1 Wsw Walkersville, MD | SEVERAL REPORTS OF HIGH WATER IN AND NEAR WALKERSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 6.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
177 WGUS51 KLWX 090648 FFWLWX MDC021-090945- /O.NEW.KLWX.FF.W.0024.120709T0648Z-120709T0945Z/ /00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 248 AM EDT MON JUL 9 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL FREDERICK COUNTY IN NORTH CENTRAL MARYLAND... * UNTIL 545 AM EDT * AT 243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR ESTIMATES THAT UP TO 2 INCHES OF RAIN HAVE ALREADY FALLEN ACROSS PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED. * SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE FREDERICK AND WALKERSVILLE. FLASH FLOOD PRONE AREAS IMPACTED INCLUDE... DANCE HALL ROAD NEAR ADDISON RUN... GAS HOUSE PIKE NEAR LINGANORE CREEK... CRUM ROAD NEAR SILVER HILL CREEK... STAUFFER ROAD NEAR ISRAEL CREEK... WATER STREET ROAD NEAR ISRAEL CREEK... RETREAT ROAD NEAR GLADE CREEK... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...ISRAEL CREEK...LINGANORE CREEK...BENS BRANCH...CARROLL CREEK...LITTLE TUSCARORA CREEK AND CLIFFORD HOLLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS... UNDERPASSES AND OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3950 7728 3942 7727 3943 7747 3950 7747 $$ KONARIK
3 follow-up statements
488 WGUS71 KLWX 090748 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 348 AM EDT MON JUL 9 2012 MDC021-090945- /O.CON.KLWX.FF.W.0024.000000T0000Z-120709T0945Z/ FREDERICK MD- 348 AM EDT MON JUL 9 2012 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM EDT FOR CENTRAL FREDERICK COUNTY... AT 343 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH CAN BE EXPECTED. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FREDERICK AND WALKERSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3950 7728 3942 7727 3943 7747 3950 7747 $$ KONARIK
954 WGUS71 KLWX 090839 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 439 AM EDT MON JUL 9 2012 MDC021-090945- /O.CON.KLWX.FF.W.0024.000000T0000Z-120709T0945Z/ FREDERICK MD- 439 AM EDT MON JUL 9 2012 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM EDT FOR CENTRAL FREDERICK COUNTY... AT 434 AM EDT...THE PUBLIC REPORTED FLASH FLOODING FROM VERY HEAVY RAIN IN AND NEAR WALKERSVILLE. RADAR ESTIMATES THAT UP TO 4 INCHES OF RAIN HAVE ALREADY FALLEN ACROSS PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH CAN BE EXPECTED. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FREDERICK AND WALKERSVILLE. FLASH FLOOD PRONE AREAS WHICH WILL BE AFFECTED INCLUDE... DANCE HALL ROAD NEAR ADDISON RUN... GAS HOUSE PIKE NEAR LINGANORE CREEK... CRUM ROAD NEAR SILVER HILL CREEK... STAUFFER ROAD NEAR ISRAEL CREEK... WATER STREET ROAD NEAR ISRAEL CREEK... RETREAT ROAD NEAR GLADE CREEK... PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. && LAT...LON 3950 7728 3942 7727 3943 7747 3950 7747 $$ KONARIK
744 WGUS71 KLWX 090950 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 550 AM EDT MON JUL 9 2012 MDC021-091000- /O.EXP.KLWX.FF.W.0024.000000T0000Z-120709T0945Z/ FREDERICK MD- 550 AM EDT MON JUL 9 2012 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL FREDERICK COUNTY... RAIN HAS DIMINISHED...THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3950 7728 3942 7727 3943 7747 3950 7747 $$ KONARIK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 9:20 PM EDT, 5 hours 28 minutes earlier.
Area forecast discussion, Jul 8, 9:20 PM EDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 920 PM EDT SUN JUL 8 2012 .SYNOPSIS... A WEAK COLD FRONT WILL STALL NEAR THE NORTH CAROLINA BORDER TONIGHT AND MONDAY...BRINGING UNSETTLED CONDITIONS TO THE MID ATLANTIC REGION FOR MUCH OF THE WORK WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... CDFNT ACRS SRN VA ATTM. THE AFTN TSTMS HV SETTLED S OF CWFA INVOF THAT ZONE...XTNDG WWD INTO KY. HWVR...THERMAL/DEWPT GRADIENT STILL ACROSS PA. THERE/S A RIBBON OF 70+ F DEWPTS ACRS CWFA... MARKING A ZN OF ADDTL INSTBY. A NEW BATCH OF TSTMS DVLPD IN THE PTMC HIGHLANDS IN RESPONSE TO THAT...AND HV MVD INTO NRN SHEN VLY. HWVR...00Z LWX RAOB LRGLY CAPPED. WHILE MOST OF THE AREA HAS BEEN WORKED OVER...AND A CAP IS IN PLACE...THE THREAT OF FURTHER SVR WX IS SLIM BUT NOT ZERO. AFTER COORD W/ SPC...HV CANCELLED SVR TSTM WATCH. HWVR AS CELL IN SWRN FREDERICK CNTY VA HAS PROVED...THERE MAY STILL BE A STRAY TSTM TNGT...AND AN ADDTL WRNG OR TWO PSBL. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... CDFNT WL BE STALLED S OF CWFA TMRW. SINCE DRY AIR ADVECTION WL BE MINIMAL...A WARM AND HUMID AIRMASS WL STILL BE LINGERING. GIVEN THE INHERENT INSTBY AND THE PRESENCE OF A FOCUSING BNDRY...THE RISK FOR TSTM DVLPMNT REMAINS. HV CHC-LKLY POPS IN GRIDS. && .LONG TERM /TUESDAY THROUGH SUNDAY/... UNSETTLED CONDITIONS ARE EXPECTED FOR MUCH OF THE WEEK. LONG WAVE TROUGH WILL SETTLE ACROSS THE MID ATLANTIC REGION FOR MUCH OF THE WORK WEEK. AT THE SURFACE FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS THE CAROLINAS. SEVERAL WAVES OF LOW PRESSURE ARE PROGGED TO MOVE ALONG THE BOUNDARY...EACH SERVING TO FOCUS PRECIP. SOME OF THE PRECIP COULD REACH AS FAR NORTH AS THE SOUTHERN CWFA. AS THE WEEK PROGRESSES...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL DROP INTO THE BASE OF THE TROUGH...HELPING STEEPEN LAPSE RATES AND CONTRIBUTE TO THE DEVELOPMENT OF CONVECTION. && .AVIATION /01Z MONDAY THROUGH FRIDAY/... A COLD FRONT WILL DROP TO THE SOUTH OF THE TERMINALS TONIGHT. A WAVE OF LOW PRESSURE WILL DEVELOP ALONG THE FRONT...POSSIBLY TRIGGERING ANOTHER ROUND OF SHOWERS/T-STORMS OVERNIGHT. THE BEST CHANCE FOR PRECIP WILL BE ACROSS KCHO. RECENT RAINFALL FROM AFTERNOON/EVENING CONVECTION WILL PROVIDE ENOUGH LOW-LEVEL MOISTURE FOR PATCHY BR LATE THIS EVENING/OVERNIGHT. VFR CONDITIONS ARE EXPECTED MOST OF MONDAY. SCATTERED SHOWERS/T-STORMS ARE LIKELY...ESPECIALLY DURING THE AFTERNOON. SOME T-STORMS MAY CONTAIN GUSTY WINDS AND HAIL...ESPECIALLY ACROSS KCHO. THE WEATHER WILL REMAIN UNSETTLED WELL INTO NEXT WEEK. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY. && .MARINE... TSTMS HV PUSHED S OF THE WATERS. HWVR...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE UNTIL THE FRONT FINALLY PUSHES SOUTH OF THE CWFA. && .CLIMATE... && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...HTS SHORT TERM...HTS/WOODY! LONG TERM...WOODY!/GMS AVIATION...LASORSA MARINE...HTS/GMS
Hazardous weather outlook, Jul 8, 8:56 PM EDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 856 PM EDT SUN JUL 8 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 091000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 856 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL ACROSS LOWER SOUTHERN MARYLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NO LONGER REQUIRED TONIGHT. PLEASE FORWARD ANY DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-091000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 856 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL ACROSS CENTRAL VIRGINIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NO LONGER REQUIRED TONIGHT. PLEASE FORWARD ANY DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE. HTS
In the hours before
Special weather statement, Jul 9, 12:29 AM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1229 AM EDT MON JUL 9 2012 VAZ027>030-WVZ055-090500- SHENANDOAH VA-WARREN VA-PAGE VA-HARDY WV-FREDERICK VA- 1229 AM EDT MON JUL 9 2012 ...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...WARREN...PAGE...HARDY AND FREDERICK COUNTIES... AT 1229 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF MAURERTOWN...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE STRASBURG. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE PASSED. && LAT...LON 3904 7815 3865 7838 3888 7865 3905 7856 TIME...MOT...LOC 0429Z 295DEG 14KT 3893 7850 KONARIK
Special weather statement, Jul 9, 12:32 AM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1232 AM EDT MON JUL 9 2012 WVZ055-502-090500- HARDY WV-EASTERN GRANT WV- 1232 AM EDT MON JUL 9 2012 ...STRONG THUNDERSTORM TO AFFECT HARDY AND EASTERN GRANT COUNTIES... AT 1233 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF PETERSBURG...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE MOOREFIELD AND MATHIAS. WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE PASSED. && LAT...LON 3915 7875 3884 7882 3889 7918 3908 7919 TIME...MOT...LOC 0433Z 269DEG 17KT 3898 7905 KONARIK
Local storm report, Jul 9, 12:49 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1249 AM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM MARINE TSTM WIND 13 SE FISHING CREEK 38.22N 76.04W
07/08/2012 M62 MPH ANZ543 MD BUOY
BISHOP HEAD BUOY
&&
CORRECTED EVENT
EVENT NUMBER LWX1200872
JRKSpecial weather statement, Jul 9, 1:27 AM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 127 AM EDT MON JUL 9 2012 VAZ052-055-502-090600- SOUTHERN FAUQUIER VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- STAFFORD VA- 127 AM EDT MON JUL 9 2012 ...STRONG THUNDERSTORM TO AFFECT SOUTHERN FAUQUIER...PRINCE WILLIAM/MANASSAS/MANASSAS PARK AND STAFFORD COUNTIES... AT 127 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MIDLAND... MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE BRISTERSBURG...SOMERVILLE...HEFLIN... SHILOH...RUBY AND ROSEVILLE. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3864 7734 3835 7752 3864 7784 3874 7777 TIME...MOT...LOC 0527Z 299DEG 18KT 3861 7769 KONARIK
Special weather statement, Jul 9, 2:22 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 222 AM EDT MON JUL 9 2012 MDZ004-090715- FREDERICK MD- 222 AM EDT MON JUL 9 2012 ...STRONG THUNDERSTORM TO AFFECT FREDERICK COUNTY... AT 221 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BLOOMFIELD... MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE WALKERSVILLE AND NEW MARKET. VERY HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND CAUSE PONDING OF WATER ON ROADWAYS AND RISES ON CREEKS AND STREAMS. UP TO 2 INCHES OF RAINFALL MAY FALL IN A SHORT PERIOD OF TIME. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3956 7721 3935 7718 3939 7752 3957 7752 TIME...MOT...LOC 0621Z 270DEG 7KT 3948 7740 KONARIK
Special weather statement, Jul 9, 2:34 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
234 AM EDT MON JUL 9 2012
VAZ503-504-WVZ505-506-090700-
EASTERN HIGHLAND VA-EASTERN PENDLETON WV-WESTERN HIGHLAND VA-
WESTERN PENDLETON WV-
234 AM EDT MON JUL 9 2012
...STRONG THUNDERSTORM TO AFFECT EASTERN HIGHLAND...EASTERN
PENDLETON...WESTERN HIGHLAND AND WESTERN PENDLETON COUNTIES...
AT 234 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF HIGHTOWN...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE HIGHTOWN...NEW HAMPDEN...BLUE GRASS...
MONTEREY...POSSUM TROT...HARPER...DOE HILL...SIRONS MILL...PALO ALTO
AND MOYERS.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3843 7970 3845 7969 3849 7970 3852 7967
3856 7968 3863 7925 3823 7945 3840 7972
TIME...MOT...LOC 0634Z 279DEG 25KT 3849 7966
KONARIKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 11:48 PM EDT | Severe Thunderstorm Warning | LWX | Prince George's | 31 min |
| Jul 9, 2:22 AM EDT | Special Weather Statement | LWX | Frederick | 53 min |
| Jul 9, 2:57 AM EDT | Special Weather Statement | LWX | Howard | 33 min |
| Jul 9, 3:32 AM EDT | Special Weather Statement | LWX | Montgomery | 28 min |
Nearby
Flash Flood Warnings in Maryland, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.